Texas, 2003

Hail in Texas, June 3, 2003

June 3, 2003 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 1:32 PM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 3, 1:32 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CDT TUE JUN 3 2003

IT APPEARS THAT OUR DRY MONSOON IS OVER. LEFT OVER CONVECTION WILL
MEAN A SLIGHT CHANCE FOR TSTMS THIS EVENING. SUBTROPICAL JET BECOMING
QUITE ACTIVE ACROSS MEXICO AND THE NORTHERN GULF OVER THE NEXT
SEVERAL DAYS. FCST ETA SOUNDINGS SHOWING PERSISTENT K-INDICES IN THE
30S WITH PW WELL OVER 1.5 INCHES. BACKDOOR COLD FRONT PER GFS SLIPS
SOUTH OF THE COAST TONIGHT AND REMAINS OVER THE NORTHERN GULF ON
WEDNESDAY. THIS FRONT RETREATS AS A WARM FRONT THURSDAY OPENING UP
THE GULF FOR GOOD MOISTURE WHILE SURFACE LOW PRESSURE DEVELOPS OVER
THE LOWER RIO GRANDE VALLEY...INCREASING OUR MOIST FLOW OFF THE
GULF. CAPPING WILL HOLD PCPN DOWN SOMEWHAT THURSDAY...HOWEVER WILL
GO LIKELY ON POPS DUE TO GOOD SURFACE CONVERGENCE JUST TO OUR NORTH.

WEEKEND LOOKS WET AS WELL WITH GFS BRINGING DEEPENING LOW PRESSURE
INTO E TX AND LA...WITH A TRAILING COLD FRONT ON SUNDAY.

EXTENDED MAINTAINS AT LEAST CLIMO POPS EARLY NEXT WEEK. DRIEST DAY
COULD BE TUESDAY WITH BERMUDA RIDGE TRYING TO BUILD IN.

.PRELIMINARY POINT TEMPS/POPS...

KBPT 74 86 75 87 / 20 50 50 60
KLCH 75 86 74 87 / 20 50 50 60
KLFT 74 86 72 85 / 20 40 50 50
KAEX 69 81 71 83 / 20 50 50 50

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

SWEENEY
Hazardous weather outlook, Jun 3, 4:30 AM CST, 14 hours 30 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-041000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT TUE JUN 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE MIDDLE OF THE AFTERNOON HOURS ACROSS THE LAKES REGION OF
SOUTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS TODAY WILL MOVE TO THE
SOUTHEAST PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.

SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES WILL REACH INTO THE
UPPER 90S.

A BURN BAN HAS ALSO BEEN DECLARED IN HARDIN JEFFERSON AND ORANGE
COUNTIES IN SOUTHEAST TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO SHUT-OFF ON WEDNESDAY
ONLY TO MOVE BACK INTO THE FORECAST ON THURSDAY. CHANCES INCREASE
ON FRIDAY INTO SATURDAY AS AN OLD TROPICAL SYSTEM MOVES ACROSS
MEXICO AND INTO THE GULF LIFTING MOISTURE INTO SOUTHEAST TEXAS
AND LOUISIANA.

THE UPDATED U.S. DROUGHT MONITOR NOW SHOWS THE ENTIRE AREA SOUTH OF
THE RED RIVER IN A MODERATE DROUGHT.

.SPOTTER INFORMATION STATEMENT...
SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF
STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT
REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 3, 2:20 PM CST, 4 hours 40 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CDT TUE JUN 3 2003

...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE THIS AFTERNOON...

AT 305 PM...FUNNEL CLOUDS HAVE BEEN SPOTTED IN JEFFERSON COUNTY SOUTH
OF BEAUMONT NEAR THE SOUTHEAST TEXAS AIRPORT. LARGE FUNNEL CLOUDS
WERE REPORTED BY LOCAL MEDIA AND LAW ENFORCEMENT. HOWEVER...THESE
FUNNEL CLOUDS HAVE SINCE DISSIPATED BEFORE REACHING THE GROUND

A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID
LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE
CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE
POSSIBLE...THROUGH THE AFTERNOON HOURS...ALONG THE COASTAL PARISHES
OF SOUTH-CENTRAL AND SOUTHWEST LOUISIANA...AS WELL AS THE COASTAL
COUNTIES OF SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS. OFTEN...
FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS
CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW
BOUNDARIES...COLLIDE.

THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO...
WATERSPOUTS POSE A SERIOUS THREAT TO MARINERS AND CAN CAPSIZE A SMALL
CRAFT.

STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO
FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE
OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH.

RUA
Local storm report, Jun 3, 5:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0619 PM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    GILLIS                    LA   1.75 IN HAIL
06/03/03   CALCASIEU

0440 PM    8 N SIMMESPORT            LA   WIND DAMAGE
06/03/03   AVOYELLES                      SEVERAL TREES BLOWN DOWN.

THM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jasper

When
June 3, 7:00 PM CST
Where
Jasper County, 4 mi E of Buna
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.433, -93.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367167.